Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 18, 2016, 6:13 PM CDT for Jefferson County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2016, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 18, 2016, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 51 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948
WWUS84 KBMX 182313
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT THU AUG 18 2016
ALZ015-024-182345-
WALKER AL-JEFFERSON AL-
613 PM CDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER AND CENTRAL
JEFFERSON COUNTIES UNTIL 645 PM CDT...
AT 613 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM ADAMSVILLE TO NEAR OAK GROVE. MOVEMENT WAS
SOUTHEAST AT 10 MPH.
WINDS 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN BIRMINGHAM...HUEYTOWN...GARDENDALE...FAIRFIELD...
FULTONDALE...PLEASANT GROVE...TARRANT...MIDFIELD...ADAMSVILLE...
KIMBERLY...GRAYSVILLE...SYLVAN SPRINGS...BROOKSIDE...MULGA...
MAYTOWN...WEST JEFFERSON...NORTH JOHNS...CARDIFF...MINOR AND CONCORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3358 8677 3331 8716 3332 8718 3334 8718
3337 8723 3339 8723 3340 8725 3342 8725
3343 8728 3349 8731 3348 8729 3350 8729
3350 8727 3351 8726 3352 8727 3352 8732
3355 8732 3382 8686
TIME...MOT...LOC 2313Z 321DEG 11KT 3361 8694 3349 8722
$$
75What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 2:01 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 18, 2:01 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 201 PM CDT THU AUG 18 2016 .DISCUSSION... An uptick in coverage this afternoon as the upper ridge continues to weaken over the area and some weak upper lift traverses across the tennessee valley. Most of this is diurnally aided, however lingering showers/storms have maintained themselves through the past couple of evenings, so some isolated storms could very well continue deep into the evening hours tonight. Above average rain chances for Friday through Sunday as ample moisture will work with a digging trough and frontal boundary. Looks like most locations will see some rainfall through this period. Drier air behind the boundary will push into the state and limit any showers to the far southern counties on Monday with dry conditions taking hold of the area thereafter. Pleasant temperatures and humidity behind the front considering it is still August. 88 && .AVIATION... 18Z TAF Discussion. Afternoon satellite and radar shows developing storms primarily over the north eastern portion of the CWA, near KBHM, KEET, KASN, and KANB. This afternoon and early evening day time heating will instigate scattered thunderstorms for all sites however VFR conditions will prevail. Winds will remain light throughout the TAF period and likely become more variable in the overnight hours. A chance of rain returns tomorrow morning, primarily for northern sites. 92 && .FIRE WEATHER... A hot and humid airmass will remain in place through the rest of the week and into the weekend, with scattered afternoon and evening showers and storms each day. Less humid air will make its way into the state early next week. Critical fire weather conditions are not expected. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 87 72 88 73 / 30 70 40 60 40 Anniston 73 88 73 88 73 / 30 60 40 50 30 Birmingham 74 88 74 88 75 / 30 60 40 50 30 Tuscaloosa 74 89 74 89 74 / 40 60 40 50 20 Calera 74 89 73 88 74 / 30 60 40 50 30 Auburn 73 90 73 89 73 / 30 40 30 40 20 Montgomery 75 93 75 92 75 / 30 30 30 40 20 Troy 73 92 74 91 73 / 30 20 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 18, 5:36 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 536 PM CDT THU AUG 18 2016 ALZ011>015-017>050-200145- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 536 PM CDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 4:05 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT THU AUG 18 2016
ALZ024-025-182145-
JEFFERSON AL-SHELBY AL-
405 PM CDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHELBY AND SOUTHEASTERN
JEFFERSON COUNTIES UNTIL 445 PM CDT...
AT 404 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MAYLENE TO NEAR OAK MOUNTAIN STATE PARK.
MOVEMENT WAS NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOOVER...VESTAVIA
HILLS...ALABASTER...BESSEMER...PELHAM...HELENA...CHELSEA...
INDIAN SPRINGS VILLAGE...ROSS BRIDGE...MEADOWBROOK...OAK MOUNTAIN
STATE
PARK...HOOVER METROPOLITAN STADIUM...MAYLENE...SHELBY COUNTY
AIRPORT...
PATTON CREEK...RIVERCHASE GALLERIA...OAK MOUNTAIN AMPHITHEATER...
RIVERCHASE...BROOK HIGHLAND AND SAGINAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3346 8669 3324 8661 3310 8697 3316 8697
3316 8698 3317 8703 3321 8702 3321 8703
3325 8703 3325 8706 3328 8707 3328 8709
3330 8710
TIME...MOT...LOC 2104Z 152DEG 15KT 3319 8695 3328 8674
32/DAVISSpecial weather statement, Aug 18, 4:33 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 433 PM CDT THU AUG 18 2016 ALZ043-182200- ELMORE AL- 433 PM CDT THU AUG 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELMORE COUNTY UNTIL 500 PM CDT... AT 433 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SANTUCK...OR NEAR WETUMPKA. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WETUMPKA...ECLECTIC...SANTUCK...DEXTER...BLUE RIDGE...CLAUD AND WALLSBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3259 8600 3246 8612 3254 8627 3269 8615 TIME...MOT...LOC 2133Z 128DEG 4KT 3257 8614 32/DAVIS
Special weather statement, Aug 18, 4:50 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 PM CDT THU AUG 18 2016
ALZ035-182215-
CHILTON AL-
450 PM CDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHILTON COUNTY UNTIL
515 PM CDT...
AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GAP OF THE MOUNTAIN...OR NEAR JEMISON...MOVING EAST AT 5 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLANTON...JEMISON...THORSBY...GAP OF THE MOUNTAIN...MITCHELL
LAKE...LAY
LAKE...I 65 REST AREA...LOMAX AND WAXAHATCHEE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3283 8670 3301 8674 3304 8658 3302 8656
3302 8653 3285 8650
TIME...MOT...LOC 2150Z 260DEG 5KT 3293 8664
32/DAVISLocal storm report, Aug 18, 5:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT THU AUG 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN 2 SSW ALABASTER 33.22N 86.83W
08/18/2016 E0.00 INCH SHELBY AL PUBLIC
HEAVY RAIN CAUSING PONDING OF WATER NEAR THE ALABASTER
YMCA. TIME ESTIMATED.
&&
JHLocal storm report, Aug 18, 5:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
548 PM CDT THU AUG 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN 2 SSW ALABASTER 33.22N 86.83W
08/18/2016 E0.00 INCH SHELBY AL PUBLIC
HEAVY RAIN FILLING BUCK CREEK AND RESULTING IN STANDING
WATER NEAR THOMPSON HIGH SCHOOL. TIME ESTIMATED.
&&
JHSpecial weather statement, Aug 18, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT THU AUG 18 2016
ALZ015-024-182345-
WALKER AL-JEFFERSON AL-
613 PM CDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER AND CENTRAL
JEFFERSON COUNTIES UNTIL 645 PM CDT...
AT 613 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM ADAMSVILLE TO NEAR OAK GROVE. MOVEMENT WAS
SOUTHEAST AT 10 MPH.
WINDS 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN BIRMINGHAM...HUEYTOWN...GARDENDALE...FAIRFIELD...
FULTONDALE...PLEASANT GROVE...TARRANT...MIDFIELD...ADAMSVILLE...
KIMBERLY...GRAYSVILLE...SYLVAN SPRINGS...BROOKSIDE...MULGA...
MAYTOWN...WEST JEFFERSON...NORTH JOHNS...CARDIFF...MINOR AND CONCORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3358 8677 3331 8716 3332 8718 3334 8718
3337 8723 3339 8723 3340 8725 3342 8725
3343 8728 3349 8731 3348 8729 3350 8729
3350 8727 3351 8726 3352 8727 3352 8732
3355 8732 3382 8686
TIME...MOT...LOC 2313Z 321DEG 11KT 3361 8694 3349 8722
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:33 PM CDT | Special Weather Statement | BMX | Blount | 27 min |
| Aug 18, 12:53 PM CDT | Special Weather Statement | BMX | Randolph | 37 min |
| Aug 18, 1:29 PM CDT | Special Weather Statement | BMX | Lee | 31 min |
| Aug 18, 1:31 PM CDT | Special Weather Statement | BMX | St. Clair | 44 min |
| Aug 18, 1:42 PM CDT | Special Weather Statement | BMX | Jefferson | 33 min |
| Aug 18, 1:57 PM CDT | Special Weather Statement | BMX | Clay | 33 min |
| Aug 18, 2:05 PM CDT | Areal Flood Advisory | BMX | Etowah, St. Clair | 115 min |
| Aug 18, 2:07 PM CDT | Special Weather Statement | BMX | Jefferson | 38 min |
| Aug 18, 2:13 PM CDT | Special Weather Statement | BMX | DeKalb | 32 min |
| Aug 18, 2:26 PM CDT | Special Weather Statement | BMX | Coosa | 34 min |
| Aug 18, 2:40 PM CDT | Special Weather Statement | BMX | Cleburne | 35 min |
| Aug 18, 3:02 PM CDT | Special Weather Statement | BMX | Shelby | 43 min |
| Aug 18, 3:43 PM CDT | Special Weather Statement | BMX | Talladega | 32 min |
| Aug 18, 3:55 PM CDT | Special Weather Statement | BMX | Coosa | 35 min |
| Aug 18, 4:05 PM CDT | Special Weather Statement | BMX | Shelby | 40 min |
| Aug 18, 4:22 PM CDT | Areal Flood Advisory | BMX | Shelby | 3 hr |
| Aug 18, 4:33 PM CDT | Special Weather Statement | BMX | Elmore | 27 min |
| Aug 18, 4:50 PM CDT | Special Weather Statement | BMX | Chilton | 25 min |
| Aug 18, 5:33 PM CDT | Areal Flood Advisory | BMX | Jefferson | 117 min |
| Aug 18, 6:23 PM CDT | Special Weather Statement | BMX | Autauga | 52 min |
| Aug 18, 6:26 PM CDT | Special Weather Statement | BMX | Bibb | 49 min |
| Aug 18, 6:36 PM CDT | Special Weather Statement | BMX | Pickens | 24 min |
| Aug 18, 6:44 PM CDT | Areal Flood Advisory | BMX | Jefferson, Walker | 2 hr |
| Aug 18, 6:45 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 30 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.